MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PRESIDIO 10 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL PRESIDIO 10 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number PC410073030
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).The device was returned for analysis; however, the analysis has not yet been completed.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by a healthcare professional, during the procedure, the presidio 10 coil (b)(4)could not be detached.They exchanged the coil to complete the procedure.There was no report of patient injury.
 
Additional Manufacturer Narrative
As reported by a healthcare professional, during the procedure, the presidio 10 coil (pc410073030/c40826) could not be detached.They exchanged the coil to complete the procedure.There was no report of patient injury.It was reported that the device would be returned for analysis.Multiple attempts to obtain additional information were unsuccessful.The presidio10 device was returned with its inner pouch.Labeling on the inner pouch matches the product documented in the complaint.The distal end of the embolic coil is located in the middle of the green introducer.There appears to be blood on the embolic coil in the translucent introducer sheath.The device positioning unit (dpu) core wire and tip coil are protruding from the skive of the translucent introducer sheath.The resheathing tool is broken.There are bends in the dpu core wire at the strain relief and approximately 10 cm from the proximal end.The ball tip is intact.There is blood on the embolic coil in the green introducer and the translucent introducer sheath.There are no apparent kinks or stretched sections in the embolic coil.The articulating joint is intact; the resistance heating (rh) coil is obscured by the translucent introducer sheath.An attempt was made to advance the embolic coil out of the introducer in order to visualize the articulating joint and rh coil.Because the tip coil is protruded from the skive of the translucent introducer sheath the embolic coil could not be advanced.The dpu protrudes from the skive of the translucent introducer sheath at the extended coil.While the resheathing tool is broken, its v-notch is undamaged.The resistance of the device was measured and the multimeter was overloaded, which is outside of the specification range of 48.5 ¿ 56 ¿.Detachment functionality cannot be tested because of the overloaded resistance and because the embolic coil cannot be advanced out of the introducer.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint that the embolic coil failed to detach is confirmed.With overloaded resistance in the device, it would not be possible to initiate a detachment cycle.The resistance failure is likely a result of the damage to the dpu core wire.Kinks and bends in the dpu core wire are evidence of the application of excessive force, possibly in an attempt to overcome resistance.A kink in the dpu core wire can damage the electrical connection between the device hub and the rh coil, causing the resistance to be out of specification and the detachment cycle to fail.Resistance may have been a result of insufficient flushing, as evidenced by blood observed in the introducer.The instructions for use (ifu) states that continuous infusion of an appropriate flush solution is required for optimal performance, and also indicates that the flush should be verified in the event of resistance.Insufficient flush allows blood to back-flow into the microcatheter, which can cause resistance.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.

Brand Name
PRESIDIO 10 - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6849653
Report Number2954740-2017-00257
Device Sequence Number655421
Product Code HCG
UDI-Device Identifier00878528003038
UDI-Public(01)00878528003038(17)211031(10)C40826
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Catalogue NumberPC410073030
Device Lot NumberC40826
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2017
Initial Date Received by Manufacturer 08/21/2017
Supplement Date Received by Manufacturer11/15/2017
Initial Report FDA Received Date09/07/2017
Supplement Report FDA Received Date11/15/2017
Patient Sequence Number1